Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 11, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at May 6, 1999, 2:32 PM CDT for Covington County, Crenshaw County, Alabama. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 2:32 PM CDT (19:32 UTC)
- Expired
- May 6, 1999, 4:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Covington County, AL, Crenshaw County, AL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 061934 FFWMOB ALC039-041-062130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 232 PM CDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... COVINGTON COUNTY IN SOUTHERN ALABAMA CRENSHAW COUNTY IN SOUTHERN ALABAMA * UNTIL 430 PM CDT * AT 229 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING OVER CENTRAL COVINGTON COUNTY INTO SOUTHEAST CRENSHAW COUNTY... WHICH ARE MOVING NORTHEAST AT 20 MPH. * SLOW RUNOFF OF OVERFILLED STREAMS AND ROADWAYS IN AREAS WHERE THE RAINFALL HAS ALREADY STOPPED WILL MEAN FLOODING WILL BE SLOW TO SUBSIDE. ADDITIONAL RAINS OF 2 TO 3 INCHES PER HOUR OVER EASTERN COVINGTON AND SOUTHEASTERN CRENSHAW COUNTIES WILL AGGRAVATE EXISTING FLOODING PROBLEMS. NUMEROUS FLOODED ROADWAYS OVER CRENSHAW COUNTY HAVE BEEN REPORTED BY LAW ENFORECENT OFFICIALS WITH SOME POHWER OUTAGES. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:22 PM CDT, 10 minutes earlier.
Area forecast discussion, May 6, 2:22 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 222 PM CDT THU MAY 6 1999 UPPER AIR ANALYSIS SHOWS LARGE TROF POSITIONED OVER CENTRAL CONUS WITH SERIES OF UPPER DISTURBANCES ROTATING THROUGH BASE OF TROF. FIRST ONE SLOWLY EXITING REGION WITH LINGERING STORMS OVER E CENTRAL WARNING AREA. SOME OF THESE HAVE DROPPED VERY HEAVY RAINS OVER THE PAST FEW HOURS WITH REPORTS OF WATER OVER ROADS IN COVINGTON COUNTY. NEXT DISTURBANCE...AS PER WATER VAPOR ANIMATIONS... HAS A WELL DEFINED CIRCULATION DROPPING ESE ACROSS THE RED RIVER VALLEY OF N TX/S OK. CONDITIONS OUT THE DOOR AND ACROSS EASTERN FORECAST AREA ARE QUITE MUGGY AND TROPICAL AHEAD OF A FRONTAL BOUNDARY WHICH IS SLOWING ITS EASTWARD MOVEMENT OVER CENTRAL MS. THE MID LEVEL DISTURBANCE COMING OUT OF THE SOUTHERN PLAINS...INTERACTING WITH STALLING FRONT MAKES FOR A CHANCE OF SEEING REDEVELOPMENT OF CONVECTIVE ACTIVITY OVERNIGHT. BEST INSTABILITY/COOLING ALOFT WILL RIDE ACROSS N MS/N AL WITH FORECAST AREA CATCHING THE SRN END. ALTHOUGH IN A WEAKENED STATE...SURFACE FRONT KEEPS ITS IDENTITY ALONG THE COASTAL STATES NEXT COUPLE DAYS. WITH THIS IN MIND...COULD GET SOME WIDELY SCATTERED DEVELOPMENT LATTER PERIODS...ESPECIALLY DURING AFTERNOONS WHEN AIRMASS WARMS AIDING DESTABILIZATION OF LOCAL ENVIRONMENT. WITH DEWPOINTS ALONG COASTAL SECTIONS IN LOWER 70S WILL OPT TO GO ABOVE GUIDANCE. HOWEVER...MUST TAKE INTO ACCOUNT COOLING FROM ANY RAINFALL ACTIVITY OVER FORECAST SITES. WILL ALSO NEED TO WATCH FOR FOG DEVELOPMENT AS WELL...IN THOSE AREAS WHERE WINDS LIGHTEN UP AND THERE ARE BREAKS IN CLOUDS. OVER THE COASTAL WATERS WILL MAINTAIN COASTAL FLOOD WARNING THROUGH 5 PM CDT AS TIDES ARE JUST OVER A FOOT ABOVE NORMAL AND WE APPROACH ASTRONOMICAL HIGH TIDES. MOB 66/85/64/86 3212 PNS 70/82/67/86 3212 DTS 71/81/67/81 3212 GZH 64/82/60/86 5212 10
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:38 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
| May 6, 5:15 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 45 min |
| May 6, 5:45 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| May 6, 5:47 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 58 min |
| May 6, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 63 min |
| May 6, 6:28 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 32 min |
| May 6, 7:00 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| May 6, 7:01 AM CDT | Severe Thunderstorm Warning | MOB | Monroe | 44 min |
| May 6, 7:28 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 47 min |
| May 6, 12:48 PM CDT | Flash Flood Warning | MOB | Covington, Crenshaw | 102 min |
| May 6, 4:35 PM CDT | Flash Flood Warning | MOB | Covington, Crenshaw | 115 min |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.